MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) IMAGE GUIDED HANDLE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) IMAGE GUIDED HANDLE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9731110
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the onsite inspection, the medtronic representative reported that the issue was able to be reproduced.The medtronic representative also notified the site that they should not use an instrument if it does not verify.The instructions for use (ifu) which accompanies this device contains the following warnings regarding instrument verification: "warning: physically inspect instruments for any defects.Never attempt to use a bent or damaged instrument." and contains troubleshooting steps when instruments fail verification.The medtronic representative was able to replicate the issue and has taken the unilateral handle out of circulation.The site declined to return the unilateral handle, however, the surgeon stated that since it wouldn't be replaced it would be removed from circulation.Since the part will not be returned, no further analysis is possible.A successful system checkout was also performed.
 
Event or Problem Description
A medtronic representative reported during a case that the site was unable to verify the osteotome on the unilateral handle.The surgeon manipulated the part, against user instructions, and was then able to navigate successfully.There was no impact to the patient reported and a 10 minute delay in the surgery.

Brand Name
IMAGE GUIDED HANDLE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6276148
Report Number1723170-2017-00306
Device Sequence Number1477510
Product Code HAW
UDI-Device Identifier00885074102641
UDI-Public00885074102641
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K012937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Catalogue Number9731110
Device Lot Number090605
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2016
Initial Report FDA Received Date01/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight82